[Sweet's syndrome and phenylbutazone-induced sialadenitis]

Abstract : BACKGROUND: Phenylbutazone frequently induces a range of potentially dangerous adverse reactions. We report a case of Sweet's syndrome with sialadenitis induced by phenylbutazone. CASE-REPORT: A 54-year-old woman presented lumbar pains treated with phenylbutazone for three days. Six days later, she exhibited inflammation of the submaxillary and parotid salivary glands, followed by an erythematous, oedematous, pustular and febrile eruption, with failure of antibiotic therapy. Laboratory data showed leukocytosis and neutrophilia, anaemia, an elevated platelet count and liver dysfunction. The infectious and autoimmune tests were negative. The skin biopsy confirmed Sweet's syndrome. Clinical and biological abnormalities resolved on administration of systemic steroids. DISCUSSION: Phenylbutazone-induced sialadenitis is rare and presents unrecognized adverse effects that may be associated with a systemic reaction. In the present case report, Sweet's syndrome met the criteria for drug-induced Sweet's syndrome. There appears to have been a systemic reaction caused by a hypersensitivity mechanism, in the same way as sialadenitis.
Type de document :
Article dans une revue
Annales de Dermatologie et de Vénéréologie, Elsevier Masson, 2008, 135 (4), pp.291-4. 〈10.1016/j.annder.2007.11.019〉
Liste complète des métadonnées

http://www.hal.inserm.fr/inserm-00483498
Contributeur : Philippe Saas <>
Soumis le : vendredi 14 mai 2010 - 13:30:52
Dernière modification le : lundi 9 juillet 2018 - 13:12:02

Identifiants

Collections

Citation

Julien Levang, P. Muller, P. Girardin, Philippe Humbert. [Sweet's syndrome and phenylbutazone-induced sialadenitis]. Annales de Dermatologie et de Vénéréologie, Elsevier Masson, 2008, 135 (4), pp.291-4. 〈10.1016/j.annder.2007.11.019〉. 〈inserm-00483498〉

Partager

Métriques

Consultations de la notice

75